Withdrawal is no fun

For the last three years, I have been taking 1200 mg of Gabapentin each day to prevent migraines. I've been having migraines anyway, so my neurologist wants me off the Gabapentin. Yay! The bad news is that Gabapentin is a very powerful drug that changes the way your brain works. My body has become dependent on this drug, so I have to slowly wean off or risk serious and dangerous withdrawal reactions.

I had been taking 3 capsules before bed. Per doctor's orders, I reduced that to 2 capsules for three weeks. A few days ago, I reduced to 1 capsule for the next three weeks. I'm already feeling the withdrawal symptoms, which will likely get worse before they get better. The symptoms are things I already have: dizziness, nausea, crying spells, anxiety, depression, etc. This means that my "normal" disabilities are magnified. Have you ever cried for no reason? It's odd and unnerving.

At least this is working towards an endpoint: no more Gabapentin. I need to keep focusing on that. I'm suffering, but it's for a good cause.

Now I will crawl back into my turtle shell to wait out the storm.

Adam Brown1 Comment